Alert archive / Oklahoma / Flash Flood Warnings in 2022
Flash Flood Warning 23, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 24, 2022, 3:33 AM CDT for 4 counties in Oklahoma. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2022, 3:33 AM CDT (08:33 UTC)
- Expired
- May 24, 2022, 9:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Creek County, OK, Osage County, OK, Pawnee County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 75 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 7:25 AM CDT | FLASH FLOOD | Oilton, OK | FLOODED YARD AND DRIVEWAY IN OILTON, WITH WATER VERY CLOSE TO A HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 232 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 431 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 411 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
713
WGUS54 KTSA 240833
FFWTSA
OKC037-113-117-143-241430-
/O.NEW.KTSA.FF.W.0023.220524T0833Z-220524T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
333 AM CDT Tue May 24 2022
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Creek County in northeastern Oklahoma...
Southeastern Osage County in northeastern Oklahoma...
Southeastern Pawnee County in northeastern Oklahoma...
West Central Tulsa County in northeastern Oklahoma...
* Until 930 AM CDT.
* At 333 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 6 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
West Tulsa... Sand Springs...
Bristow... Sapulpa...
Jenks... Skiatook...
Hominy... Cleveland...
Mannford... Drumright...
Kellyville... Oilton...
Depew... Jennings...
Westport... Osage...
Slick... Hallett...
Blackburn... Terlton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Be aware of your surroundings and do not
drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3616 9676 3655 9660 3646 9630 3641 9601
3602 9601 3586 9617 3586 9619 3584 9619
3564 9639 3564 9661 3616 9662
FLASH FLOOD...RADAR INDICATED
$$
RBD2 follow-up statements
898
WGUS74 KTSA 241010
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
510 AM CDT Tue May 24 2022
OKC037-113-117-143-241430-
/O.CON.KTSA.FF.W.0023.000000T0000Z-220524T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Creek OK-Osage OK-Pawnee OK-Tulsa OK-
510 AM CDT Tue May 24 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT THIS
MORNING FOR NORTHERN CREEK, SOUTHEASTERN OSAGE, SOUTHEASTERN PAWNEE
AND WEST CENTRAL TULSA COUNTIES...
At 510 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 3 and 6 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
West Tulsa... Sand Springs...
Jenks... Skiatook...
Hominy... Cleveland...
Mannford... Drumright...
Oilton... Jennings...
Westport... Osage...
Hallett... Blackburn...
Terlton... Shamrock...
Maramec... Walnut Creek State Park...
Keystone State Park... Silver City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3616 9676 3642 9665 3655 9660 3646 9630
3641 9601 3602 9601 3602 9610 3598 9622
3593 9633 3589 9645 3580 9661 3616 9662
3616 9663
FLASH FLOOD...RADAR INDICATED
$$
RBD225
WGUS74 KTSA 241428
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
928 AM CDT Tue May 24 2022
OKC037-113-117-143-241438-
/O.EXP.KTSA.FF.W.0023.000000T0000Z-220524T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Creek OK-Osage OK-Pawnee OK-Tulsa OK-
928 AM CDT Tue May 24 2022
...FLASH FLOOD WARNING AT 930 AM CDT THIS MORNING FOR NORTHERN
CREEK, SOUTHEASTERN OSAGE, SOUTHEASTERN PAWNEE AND WEST CENTRAL
TULSA COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...
LAT...LON 3616 9676 3642 9665 3655 9660 3646 9630
3641 9601 3602 9601 3602 9610 3598 9622
3593 9633 3589 9645 3580 9661 3616 9662
3616 9663
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 24, 3:10 AM CDT, 23 minutes earlier.
Area forecast discussion, May 24, 3:10 AM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 310 AM CDT Tue May 24 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today and Tonight) Issued at 310 AM CDT Tue May 24 2022 Messy weather scenario will play out across eastern Oklahoma and western Arkansas today. Heavy rain and the potential for flooding will be the main concern today. However, the potential for severe thunderstorms will ramp up later this afternoon and evening especially across southeast Oklahoma. Showers and thunderstorms continue to blossom across portions of eastern Oklahoma this morning in a zone of isentropic lift. The heaviest rains have been confined areas of west of Highway 75 overnight. However, this activity will likely translate more to the east as we move toward sunrise as the low level jet intensifies. The showers and thunderstorms are likely to become more widespread as the morning wears on as mid-level shortwave moves into the region as will an MCV currently moving into southwest Oklahoma. If that were not enough, additional thunderstorms are expected to develop later this afternoon across southwest Oklahoma in the vicinity of a cold front and rapidly become an MCS and spread to the east. This activity will likely pose a severe threat as well as a heavy rain threat. While damaging winds and large hail will be the main concern. There will be the potential for tornadoes within the line of storms in bowing segments. Even in the wake of this complex, the potential for showers and thunderstorms will continue through the night as a developing upper level low moves out of Colorado and into western Oklahoma. With all that said, will expand the Flood Watch some to cover areas favored to get the heaviest rains. Rainfall rates of more than an inch per hour will be possible with the strongest storms with precipitable water values increasing to around 1.6 inches. Some areas in the Flood Watch have already seen more than 5 inches in the last 24 hours and another 2 to 4 inches of rain would not be out of the question for today which could lead to some significant flooding. && .LONG TERM... (Wednesday through Monday) Issued at 310 AM CDT Tue May 24 2022 The potential for showers and thunderstorms continues Wednesday into Wednesday night as the upper level low moves across the region. There is the potential that some shower and storm activity lingers into Thursday as well, depending of the speed of the upper level low. Dry weather with a warming trend is expected Friday and through the Holiday weekend as high pressure prevails. Temperatures will go from being well below normal to well above normal on Sunday and Monday. && .AVIATION... (06Z TAFS) Issued at 1214 AM CDT Tue May 24 2022 Cluster of thunderstorms with heavy rainfall continue in zone of strong low level moisture transport. This line may stall at some point overnight, with multiple rounds of thunderstorms redeveloping in low level jet axis, primarily impacting NE OK TAF sites Additional storms expected with main upper level trough into the day Tuesday. MVFR/IFR ceilings will likely persist in most areas with brief LIFR conditions possible in the stronger storms. && .PRELIMINARY POINT TEMPS/POPS... TUL 70 59 70 53 / 90 70 30 10 FSM 74 62 75 56 / 70 90 50 20 MLC 71 59 70 52 / 100 90 30 10 BVO 68 59 67 52 / 100 70 30 20 FYV 71 60 72 52 / 70 90 60 20 BYV 69 61 74 54 / 80 100 70 30 MKO 70 61 70 52 / 90 90 30 10 MIO 69 61 70 53 / 90 90 50 20 F10 70 58 69 52 / 90 80 20 10 HHW 74 62 72 54 / 100 100 40 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through late tonight for OKZ054>057-059>061-064>066. AR...None. && SHORT TERM...10 LONG TERM....10 AVIATION...12
Hazardous weather outlook, May 23, 5:16 PM CDT, 10 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 516 PM CDT Mon May 23 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 516 PM CDT Mon May 23 2022 ...HEAVY RAINFALL LIKELY LATE TONIGHT INTO TUESDAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. HEAVY RAIN AND FLASH FLOOD. RISK...Limited. AREA...West of Highway 75 in Northeast Oklahoma. ONSET...After Midnight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Widespread showers with embedded thunderstorms are ongoing late this afternoon along and north of Interstate 44. Most of this rainfall should remain on the light to moderate side, with some decrease in areal coverage possible into early evening. Stronger storms with the potential for heavy rainfall and localized flash flooding potential will move into northeast Oklahoma late tonight into tomorrow morning. The highest rainfall amounts through daybreak Tuesday will be west of Highway 75 in northeast Oklahoma, with 1 to 2 inch totals possible. Severe weather is not expected, though a few stronger storms with gusty winds and small hail may occur tonight across the area. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY...Thunderstorm Potential. THURSDAY AND FRIDAY...No Hazards. SATURDAY AND SUNDAY...High Wind Potential. EXTENDED DISCUSSION... Thunderstorms with heavy rainfall will likely be ongoing Tuesday morning across northeast Oklahoma. This activity is expected to spread across the remainder of eastern Oklahoma and northwest Arkansas Tuesday into Tuesday night. Widespread 1 to 3 inch rainfall amounts are expected with locally higher totals. Localized flooding will be possible with any storms that move over the same areas. The heavy rainfall threat will begin to shift east Wednesday morning as a cold front sweeps through the area. On Tuesday afternoon, limited severe weather potential will exist for parts of southeast Oklahoma, with the coverage and intensity dependent on whether breaks in the cloudiness occur and resultant impacts on available instability. EMERGENCY MANAGEMENT PLANNING STATEMENT... Continue to monitor the latest forecast today and Tuesday. A flood watch may be needed in some areas for both flash flooding and mainstem river flooding. Specific rainfall amounts will continue to be refined over the next 24 hours. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 23, 10:20 PM CDT, 5 hours 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1020 PM CDT Mon May 23 2022
OKZ060-064-240345-
Tulsa OK-Creek OK-
1020 PM CDT Mon May 23 2022
...A strong thunderstorm will impact portions of northwestern Creek
and west central Tulsa Counties through 1045 PM CDT...
At 1020 PM CDT, Doppler radar indicated a strong thunderstorm near
Drumright, moving northeast at 25 mph.
HAZARD...Dime to Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations in or near the path include...
Mannford... Drumright...
Oilton... Shamrock...
Keystone State Park... Silver City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3616 9649 3616 9628 3601 9619 3589 9661
3591 9662 3609 9662
TIME...MOT...LOC 0320Z 244DEG 22KT 3601 9658
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPHSpecial weather statement, May 23, 11:00 PM CDT, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1100 PM CDT Mon May 23 2022
OKZ054-059-060-064-240430-
Tulsa OK-Osage OK-Pawnee OK-Creek OK-
1100 PM CDT Mon May 23 2022
...A strong thunderstorm will impact portions of southeastern Osage,
north central Creek, southeastern Pawnee and west central Tulsa
Counties through 1130 PM CDT...
At 1100 PM CDT, Doppler radar indicated a strong thunderstorm over
Mannford, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Tulsa... Sand Springs...
Mannford... Westport...
Keystone State Park... Walnut Creek State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3603 9634 3619 9646 3638 9610 3620 9597
TIME...MOT...LOC 0400Z 238DEG 35KT 3615 9633
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:43 PM CDT | Areal Flood Advisory | TSA | Creek, Tulsa | 5 hr |
| May 23, 8:19 PM CDT | River Flood Warning | TSA | Ottawa | 24 hr |
| May 23, 9:22 PM CDT | Areal Flood Advisory | TSA | Creek, Tulsa | 3 hr |
| May 23, 10:09 PM CDT | Flood Watch | TSA | Craig, Creek, Nowata, Okfuskee, Okmulgee, Pawnee and 3 more | 23 hr |
| May 23, 10:20 PM CDT | Special Weather Statement | TSA | Creek | 25 min |
| May 23, 10:34 PM CDT | Flash Flood Warning | TSA | Creek, Tulsa | 5 hr |
| May 23, 11:00 PM CDT | Special Weather Statement | TSA | Tulsa | 30 min |
| May 24, 12:40 AM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| May 24, 1:23 AM CDT | Flash Flood Warning | TSA | Osage, Pawnee | 4 hr |
| May 24, 2:37 AM CDT | Areal Flood Advisory | TSA | Creek, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner and 1 more | 3 hr |
| May 24, 8:34 AM CDT | River Flood Warning | TSA | Washington | 38 hr |
| May 24, 8:34 AM CDT | River Flood Warning | TSA | Rogers, Tulsa | 60 hr |
| May 24, 8:36 AM CDT | River Flood Warning | TSA | Osage | 29 hr |
| May 24, 8:36 AM CDT | River Flood Warning | TSA | Osage, Tulsa | 53 hr |
| May 24, 8:36 AM CDT | River Flood Warning | TSA | Tulsa | 54 hr |
| May 24, 9:28 AM CDT | Areal Flood Warning | TSA | Creek, Osage, Pawnee, Tulsa | 6 hr |
| May 24, 12:46 PM CDT | Areal Flood Advisory | TSA | Muskogee, Okmulgee, Rogers, Tulsa, Wagoner, Washington | 3 hr |
| May 24, 3:35 PM CDT | Special Weather Statement | TSA | Choctaw | 25 min |
| May 24, 5:08 PM CDT | Special Weather Statement | TSA | LeFlore | 37 min |
Nearby
Flash Flood Warnings in Oklahoma, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.